MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY SELECT CYCLER ASSY(NON-VALUATED); System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY SELECT CYCLER ASSY(NON-VALUATED); System, Peritoneal, Automatic Delivery
Catalog Number RTLR180343
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 09/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient contact reported to fresenius medical care customer support that the patient went into the hospital yesterday.The patient did a manual exchange over the weekend and her fluid was cloudy.The patient was advised that she has an infection but test results have not come back to determine if her infection is peritonitis.Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2026 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc elevated, result unavailable) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin every 5 days, and ceftazidime daily for 21 days.The patient¿s peritoneal effluent culture result returned negative for growth; however, the patient¿s antibiotic regimen will continue.The patient continued to undergo ccpd while hospitalized and was discharged home in stable condition on (b)(6) 2026.The patient is recovering and continues to utilize the same liberty select cycler following discharge without any reported issues.The pdrn stated the cause of the peritonitis is unknown; however, the pdrn was confident it was not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty select cycler, liberty cycler set, and the serious adverse events of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required hospitalization and antibiotic therapy.The pdrn reported that the etiology of the serious adverse events is unknown; therefore, causality could not be firmly established.However, the pdrn reported the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Additionally, in up to 20% of all peritonitis cases no organism is identified, and diagnosis can only be made by performing a cytological examination of the pd fluid and physical symptoms.Based on the information available, the liberty select cycler and liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating the patient¿s fme device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report that a fme device(s) and/or product(s) failed to meet the users¿ expectations and/or manufacturer specifications, as evidenced by the devices continued use.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY SELECT CYCLER ASSY(NON-VALUATED)
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50869106
Report Number0008030665-2026-02544
Device Sequence Number18470110
Product Code FKX
UDI-Device Identifier00840861102068
UDI-Public00840861102068
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Cycler Set.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight187 LB